Jump to ContentJump to Main Navigation

Annals of the Alexandru Ioan Cuza University - Mathematics

The Journal of "Alexandru Ioan Cuza" University from Iasi

2 Issues per year

IMPACT FACTOR 2013: 0.108

SCImago Journal Rank (SJR): 0.200
Source Normalized Impact per Paper (SNIP): 0.276

Open Access

New Sharp Bounds for Gamma and Digamma Functions

Cristinel Mortici1

Department of Mathematics, Valahia University of Târgovişte, Bd. Unirii 18, 130082 Târgovişte, ROMANIA1

This content is open access.

Citation Information: Annals of the Alexandru Ioan Cuza University - Mathematics. Volume 57, Issue 1, Pages 57–60, ISSN (Print) 1221-8421, DOI: 10.2478/v10157-010-0037-1, February 2011

Publication History

Published Online:

New Sharp Bounds for Gamma and Digamma Functions

Motivated by Sandor and Debnath, Batir, we prove that a function involving gamma function is completely monotonic. As applications, we establish new upper and lower bounds for the gamma and digamma functions, with sharp constants.

Keywords: factorial function; gamma function; digamma and polygamma functions; completely monotonic function; inequalities; Euler constant

  • Anderson, G. D.; Qiu, S.-L. - A monotoneity property of the gamma function, Proc. Amer. Math. Soc., 125 (1997), 3355-3362.

  • Andrews, G. E.; Askey, R.; Roy, R. - Special Functions, Encyclopedia of Mathematics and its Applications, 71, Cambridge University Press, Cambridge, 1999.

  • Batir, N. - Sharp inequalities for factorial n, Proyecciones, 27 (2008), 97-102.

  • Guo, B.-N.; Qi, F. - An algebraic inequality, II, RGMIA Res. Rep. Coll., 4 (2001), 55-61.

  • Guo, S. - Monotonicity and concavity properties of some functions involving the gamma function with applications, JIPAM. J. Inequal. Pure Appl. Math., 7 (2006), Article 45, 7 pp.

  • Martins, J. S. - Arithmetic and geometric means, an applications to Lorentz sequence spaces, Math. Nachr., 139 (1988), 281-288.

  • Minc, H.; Sathre, L. - Some inequalities involving (r!)1/r, Proc. Edinburgh Math. Soc., 14 (1964/1965), 41-46.

  • Qi, F. - Three classes of logarithmically completely monotonic functions involving gamma and psi functions, Integral Transforms Spec. Funct., 18 (2007), 503-509. [Web of Science]

  • Sandor, J.; Debnath, L. - On certain inequalities involving the constant e and their applications, J. Math. Anal. Appl., 249 (2000), 569-582.

  • Widder, D. V. - The Laplace Transform, Princeton Mathematical Series, Princeton University Press, Princeton, N. J., 1941.

Comments (0)

Please log in or register to comment.